Skip to content
Having two periods a month after two months of birth control
avatar
megnicole7 posted:
I started taking birth control about two months ago, but my first month I was sick with strep throat for a couple of weeks and was on a prescription that my doctor said would cancel out my birth control. But after that I would have my period for my regular cycle from before I started taking birth control and then have some spotting for almost a week until it was time for my period with my birth control. My first month I started taking my birth control in the morning when I woke up for class but then I realized that I wasn't waking up at the same time every morning and most of each evening I would start spotting a little bit. I am getting ready to end my second month and I started this month taking it at 12:30 everyday which at the beginning of this month would stop my spotting completely for the most part. But then I had a period from my cycle before I was taking the birth control again and now I am spotting and my period with my birth control starts in 4 days. Is this happening because of my prescription I was taking or switching the times I was taking my birth control? Or is it because my birth control does not have enough estrogen in it? I just wasn't sure if this was normal or not. If anyone could help that would be great, thanks.
Reply
 
avatar
Anon_475 responded:
It's very common for this type of thing to happen in the first few months of birth control. It's just your body getting used to it. For the record, you have a 12 hour window in which to take your pills. you don't have to take them at exactly the same time every day. An approximate time is fine.

Give it another couple of months and see what happens.


Helpful Tips

Thickened endometrial lining
Hi I am 52, stopped my periods 5 months ago - assumed menopause, feeling very bloated for the past 3 months - doc ordered hormone test - ... More
Was this Helpful?
0 of 0 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.